Journal Article

A Roche model for uniformly rotating rings

Stefan Horatschek and David Petroff

in Monthly Notices of the Royal Astronomical Society

Published on behalf of The Royal Astronomical Society

Volume 392, issue 3, pages 1211-1216
Published in print January 2009 | ISSN: 0035-8711
Published online January 2009 | e-ISSN: 1365-2966 | DOI: http://dx.doi.org/10.1111/j.1365-2966.2008.14122.x
A Roche model for uniformly rotating rings

More Like This

Show all results sharing this subject:

  • Astronomy and Astrophysics

GO

Show Summary Details

Preview

A Roche model for describing uniformly rotating rings is presented, and the results are compared with the numerical solutions to the full problem for polytropic rings. In the thin ring limit, the surfaces of constant pressure including the surface of the ring itself are given in analytical terms, even in the mass-shedding case.

Keywords: equation of state; gravitation; hydrodynamics; methods: analytical; stars: rotation

Journal Article.  3454 words.  Illustrated.

Subjects: Astronomy and Astrophysics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.